Oklahoma, 2006Drought in Oklahoma, February 1 to 28, 2006
February 1 to 28, 2006 · NWS TSA · 25 events in 25 counties and zones
25 drought, as filed by the National Weather Service.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 9:20 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 31, 9:20 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST TUE JAN 31 2006
.DISCUSSION...
HIGH CLOUDS ARE OVERSPREADING THE AREA AND WILL PERSIST THROUGHOUT
THE NIGHT. A WEAK COLD FRONT IS MOVING THROUGH CENTRAL KANSAS AND
WILL REACH THE INTERSTATE 44 CORRIDOR AROUND SUNRISE AND NEAR A
EUFAULA TO FAYETTEVILLE LINE BY WEDNESDAY AFTERNOON BEFORE IT
BEGINS TO WASH OUT.
LOW LEVEL MOISTURE IS JUST BEGINNING TO MOVE ONTO THE SOUTHEAST
TEXAS COAST AND WILL ARRIVE IN SOUTHEAST OKLAHOMA WEDNESDAY
MORNING IN THE FORM OF STRATOCUMULUS CLOUDS AND HIGHER DEWPOINTS.
A TIGHT MOISTURE GRADIENT IS THEN LIKELY TO REMAIN ACROSS THE AREA
UNTIL A STRONGER COLD FRONT MOVES THROUGH LATER THURSDAY AND
THURSDAY NIGHT.
HAVE RAISED FORECAST MINIMUMS TONIGHT IN MOST PLACES BUT LOWERED
THEM A BIT NORTHWEST OF TULSA WHERE WINDS WILL GO LIGHT LATER
SETTING UP A LARGE TEMPERATURE GRADIENT. MAY NOT BE WARM ENOUGH AT
MCALESTER BUT THERE IS SOME CHANCE THE WINDS WILL DIMINISH THERE
NEAR SUNRISE ALLOWING THEM TO FALL INTO THE MID TO UPPER 40S.
OUR CURRENT FORECAST SHOWS MINIMUMS WELL ABOVE GUIDANCE THURSDAY
AND FRIDAY MORNINGS AND THIS APPEARS RIGHT ON TRACK. THE CAVEAT
WEDNESDAY NIGHT IS THE TIGHT MOISTURE GRADIENT WHICH WILL BE LYING
ACROSS THE FORECAST AREA AND AREAS NORTHWEST OF INTERSTATE 44 MAY
ONCE AGAIN GET COLDER THAN FORECAST WHILE AREAS AROUND MCALESTER
AND HUGO STAY ABOVE 50.
THE NEW 00Z NAM RUN IS TRENDING TOWARDS THE STRONGER UKMET
SOLUTION WITH THE SHORTWAVE THURSDAY NIGHT AND FRIDAY. THE NAM IS
ABOUT 6 HOURS THAN THE UKMET AT BREAKING OUT PRECIPITATION BUT
BOTH MODELS SHOW DECENT QPF MAINLY IN THE SOUTHEAST HALF OF OUR
FORECAST AREA SOMETIME IN THE LATE THURSDAY NIGHT OR FRIDAY
MORNING TIMEFRAME. WILL LET THE MIDNIGHT SHIFT DETERMINE WHETHER
POPS ARE NEEDED AND ALSO WHETHER TEMPERATURES NEED TO BE RAISED
EVEN MORE THURSDAY NIGHT AS BOTH THE UKMET AND NAM WOULD SUGGEST.
MODEL DIFFERENCES ABOUND IN THE EXTENT OF COLD AIR THAT MAKES IT
THIS FAR SOUTHWEST EARLY NEXT WEEK. THE ECMWF IS MUCH COLDER THAN
THE GFS AND IF IT IS CORRECT...BELOW NORMAL TEMPERATURES WILL
FINALLY BE SEEN BY EARLY NEXT WEEK.
UPDATE COMING SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 43 62 42 65 / 0 10 10 10
FSM 38 62 49 65 / 0 20 20 10
MLC 46 62 48 64 / 0 10 10 10
BVO 35 61 39 65 / 0 10 10 10
FYV 45 60 45 63 / 0 10 20 10
BYV 45 62 45 61 / 0 10 20 10
MKO 44 61 45 65 / 0 10 10 10
MIO 42 61 44 62 / 0 10 10 10
F10 44 61 44 65 / 0 10 10 10
HHW 46 61 51 69 / 0 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
FORECASTER ID= 5
PLATE
Hazardous weather outlook, Jan 31, 6:22 PM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
622 PM CST TUE JAN 31 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
622 PM CST TUE JAN 31 2006
HIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DRY WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. FIRE
WEATHER WILL REMAIN A CONCERN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Drought, Pushmataha
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Despite a couple of widespread precipitation events during the month, including a winter storm event, precipitation across eastern Oklahoma was between 25 and 50 percent of the normal monthly average amounts during February. According to the Oklahoma Climatological Survey, the northeastern and east-central districts received 28 percent and 30 percent of normal rainfall amounts, respectively, during the climatological winter months (December through February) resulting in the driest winter on record since 1921. The southeastern district of the state received 49 percent of normal precipitation for the same period but still experienced the 5th driest winter on record since 1921.The continuation of the persistent dry conditions during February resulted in long-term drought conditions to become exceptional (D4) over most of eastern Oklahoma with the exception of Pawnee and Osage Counties, which were considered in extreme drought conditions (D3). Major reservoirs remained below 70 percent of their normal pools and streamflow continued well below normal. A burn ban that was issued for the region in mid November remained in effect through the month.
Drought, Adair
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- NEWSPAPER
Drought, Mayes
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- NEWSPAPER
Drought, Ottawa
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- NEWSPAPER
Drought, Tulsa
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2006$300 million · 46 events
- Avalanche in California, February 1, 20061 death · 1 injured · 1 event
- Drought in Oklahoma, February 1 to 28, 2006$525,000 · 48 events
- Damaging Wind in Texas, February 1, 2006$65,000 · 56 kt wind · 1 event
- Heavy Rain in American Samoa, February 1, 2006$60,000 · 1 event
- Storm Surge in Maine, February 1, 2006$51,000 · 2 events
- Winter Weather in Washington, February 1, 20063 injured · 1 event
- Drought in Texas, February 1 to 28, 200624 events
- Drought in Colorado, February 1 to 28, 200621 events
- High Wind in American Samoa, February 1 to 3, 2006$25,000 · 53 kt wind · 1 event
- Drought in Missouri, February 1 to 28, 200619 events
- Storm Surge in Maine, February 1, 2006$21,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489801, 5489802, 5489803, 5489804, 5489805, 5489806, 5489807, 5489808, 5489809, 5489810, 5489811, 5489812, 5489813, 5489814, 5489815, 5489816, 5489817, 5489818, 5489819, 5489820, 5489821, 5492907, 5492908, 5492909, 5492910.